| Model Number |
1961-92-155 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Fall (1848); Ischemia (1942); Necrosis (1971); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
03/17/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Clinical notification received for revision of left total knee to address infection.Date of implantation: (b)(6) 2016, date of revision: (b)(6) 2017, (left knee).Treatment: i&d, revision of insert.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b2, h6 (clinical code).H6 clinical code: appropriate term / code not available (e2402) is used to capture infection (e19).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
(b)(4) event description states, "clinical der states that patient was revised to address infection - superficial, delayed wound healing with areas of necrosis.Event does not meet the definition of serious and is considered moderate.Event is definitely not device related and possibly procedure related.Treatment includes oral keflex as well as revision of insert on (b)(6)-2017.Gastroc flap performed (b)(6)-2017.Event is now considered resolved".Update (b)(6)2017: medical records have been reviewed.Office notes (b)(6)2016: patient is progressing well, incision is healing nicely.Office notes(b)(6)-2017: a few days ago, the patient noticed a small scab over the distal portion of the incision; this eventually became a much larger scab.He also noticed a few areas over the incision that appear to be breaking down.He denies any fever or chills.Upon examination, the incision does have some breakdown with a small necrotic area with eschar.There is some mild drainage form this.The distal portion there are areas of wound dehiscence.There is very mild effusion.No obvious redness or warmth noted.Revision notes from (b)(6)-2017.Indications reveal: post-op patient did well initially but 2-3 weeks out from surgery the patients wound had significant breakdown superficially.It appeared to be dysvascular.This was treated with wound care and subsequently a wound vac.He had no evidence of infection at that point.He recently sustained a fall and was admitted to the hospital, at that time he was noted to have pus coming out of the wound.He was determined to have a contiguous infection of the total knee arthroplasty and this in need of an exploration with irrigation and debridement as well as polyethylene exchange and placement of wound vac.Procedure notes include: the old incision was opened, he had about a 4-5cm diameter open wound at the distal end of his incision with patellar tendon showing through.There was gross pus emanating from this.The medial skin flap was quite dusky.There was gross creamy pus within the knee joint that communicated with his wound.The surgeon completed a complete and thorough synovectomy.Any compromised tissue was removed.No evidence of any loosening.Thorough irrigation with betadine as well as antibiotic solutions with scrubbing of all tissues and components.Partial closure was completed with placement of wound vac.Office notes (b)(6)-2017: patient is doing well post i&d washout and gastroc flap.The graft site appears to be healing well with no sign of infection with no drainage.Office notes (b)(6)-2017: the patient is progressing well with good functionality and motion.The anterior gastric flap area has healed nicely and he has no drainage from that wound.The medial gastric flap is still healing and be followed by wound care.There is some redness around the knee but appears benign.He does have a well healing incision.No surrounding cellulitis.Updated on (b)(6)-2017.Comorbidities coronary artery disease, central nervous disease complaint category - resulting patient harm ortho : infection ortho : soft tissue irritation.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b7 and h6 (clinical codes) if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.